Alert archive / West Virginia / Wind Advisories in 2013

Wind Advisory 4, NWS Charleston, WV

February 25, 2013McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this wind advisory at Feb 25, 2013, 3:23 PM EST for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Feb 26, 2013, 7:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 3:23 PM EST (20:23 UTC)
In effect from
Feb 26, 2013, 7:00 AM EST
Expired
Feb 26, 2013, 6:10 PM EST
In force
11 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS71 KRLX 252023
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EST MON FEB 25 2013

VAZ003-004-WVZ033>038-046-047-260430-
/O.NEW.KRLX.WI.Y.0004.130226T1200Z-130227T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
323 PM EST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER
  FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS
  FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JSH
5 follow-up statements
823 
WWUS71 KRLX 260336
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1036 PM EST MON FEB 25 2013

VAZ003-004-WVZ033>038-046-047-261000-
/O.CON.KRLX.WI.Y.0004.130226T1200Z-130227T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1036 PM EST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
TUESDAY...

* WINDS...SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER 
  FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS 
  FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
367 
WWUS71 KRLX 260805
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
305 AM EST TUE FEB 26 2013

VAZ003-004-WVZ033>038-046-047-261615-
/O.CON.KRLX.WI.Y.0004.130226T1200Z-130227T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
305 AM EST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH OF 40 TO 50 MPH...MAINLY IN
  THE HIGHER ELEVATIONS. 

* IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER 
  FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS 
  FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
605 
WWUS71 KRLX 261716
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1216 PM EST TUE FEB 26 2013

VAZ003-004-WVZ033>038-046-047-270000-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-130227T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1216 PM EST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH OF 40 TO 50 MPH...MAINLY 
  IN THE HIGHER ELEVATIONS.

* IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER 
  FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS 
  FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
725 
WWUS71 KRLX 261921
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EST TUE FEB 26 2013

VAZ003-004-WVZ033>038-046-047-270000-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-130227T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
221 PM EST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS OF 40 TO 55
  MPH...MAINLY IN THE HIGHER ELEVATIONS.

* IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER 
  FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS 
  FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
923 
WWUS71 KRLX 262310
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EST TUE FEB 26 2013

VAZ003-004-WVZ033>038-046-047-270015-
/O.CAN.KRLX.WI.Y.0004.000000T0000Z-130227T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
610 PM EST TUE FEB 26 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

WIND SPEEDS HAVE DIMINISHED TO BELOW 40 MPH ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 25, 12:55 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 25, 12:55 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1255 PM EST MON FEB 25 2013

.SYNOPSIS...
HIGH PRESSURE TODAY. LOW PRESSURE IMPACTS THE AREA LATE MONDAY
NIGHT INTO TUESDAY NIGHT. COLDER AIR BEHIND THAT SYSTEM TAKES
CONTROL FOR THE BALANCE OF THE PERIOD.

&&

.NEAR TERM /THROUGH TONIGHT/...
A HIGH PRESSURE SYSTEM WILL PROVIDE PLENTY OF SUNSHINE ACROSS THE
FORECAST AREA TODAY. AN APPROACHING LOW PRESSURE SYSTEM THEN PUSHES
PRECIPITATION INTO THE REGION LATE TONIGHT. WITH A STRONG PRESSURE
GRADIENT...EXPECT WINDS TONIGHT. MOS GUIDANCE IS USUALLY TOO LOW
WITH WINDS OCCURRING AT NIGHT...SO WILL STAY ABOVE MOS GUIDANCE LOWS.
MODELS HAVE BEEN CONSISTENT HOWEVER WITH SOME FREEZING RAIN OR SLEET
OCCURRING IN THE SOUTHEAST UPSLOPE AREAS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
DEEP UPR LOW WITHIN NEG TILT TROF WILL BE MOVING INTO OH VALLEY TUE
MORNING...ALONG WITH ASSOC SFC LOW. MDLS ARE IN GOOD AGREEMENT WITH
CYCLOGENESIS ON TRIPLE POINT ACROSS UPSTATE SC AND TRACKING IT NE
THRU VA PIEDMONT LATER ON TUE. WILL TRACK BAND OF PCPN WITH WARM
FRONT/OCCLUSION MOVING THRU TUE MORNING. STRONG SE LLJ NEAR 75 KTS
WILL ALLOW FOR A SIGNIFICANT AND DEEP WARM LYR ABV H85 TO OVERTAKE
AREA. CAD EVENT FROM RETREATING SFC HIGH IN NEW ENGLAND WILL ALLOW
PCPN TO TAKE ON WINTRY FORM ACROSS THE N MTNS...GREENBRIER
VALLEY...AND EASTERN SLOPES. MDL SOUNDINGS INDICATE PCPN TO BEGIN AS
FRZ RA/PL MIX IN THE VALLEYS BEFORE SWITCHING TO PRIMARILY FRZ
RA...WITH HIGH RIDGETOPS ALL FRZ RA GIVEN CLOSE PROXIMITY TO WARM
LYR. COULD SEE FRZ RA CREEP W INTO BKW AREA BUT GIVEN STRENGTH OF SE
FLOW...MOST OF FRZ RA SHOULD STAY IN EXTREME E RALEIGH/FAYETTE. SAME
HOLDS TRUE FOR EKN WITH MUCH OF FRZ RA CONFINED TO E RANDOLPH. HAVE
GRADUAL WARMING LATE TUE MORNING...WITH ALL AREAS ABV FRZ MIDDAY.
SHOULD SEE WESTERN LOWLANDS BREAK OUT INTO THE 50S. THERE ARE SOME
MDL DISCREPANCIES REGARDING QPF WITH NAM/SREF WETTER THAN GFS/GEM.
WILL USE A COMPROMISE REGARDING QPF AND ALLOW ARND .3 INCHES OF QPF
FOR WINTRY ZONES. THIS RESULTS IN ICE ACCRETION ARND A QUARTER OF AN
INCH...MAINLY FOR RIDGETOPS WHERE LESS PL MIXES IN. HAVE ARND A
TENTH EASTERN SLOPES OF RALEIGH/FAYETTE/RANDOLPH. WILL CONT WATCH
HEADLINE AS IS...GIVEN STILL ROUGHLY 30 HRS AWAY FROM EVENT AND SOME
UNCERTAINTY WITH QPF AND EXTENT OF PL MIXTURE IN VALLEYS. HAVE PCPN
N OF AREA BY EARLY AFTN...WITH MID LVL DRY SLOT RACING N THRU AREA.
AS SUCH...DECREASE POPS SIGNIFICANTLY LATE AFTN...WITH JUST SCHC
ACROSS SE OH TUE NIGHT. EXPECT WINDS TO BE ON THE GUSTY SIDE ACROSS
THE MTNS/EASTERN SLOPES...NEAR ADV CRITERIA WITH 25 TO 30 KTS
ELSEWHERE. WILL CONT MENTION IN HWO.

DEEP UPR LOW PINWHEELS AROUND LWR LAKES ON WED WITH CAA/ASSOC COLD
POOL PUSHING E INTO AREA WED AFTN WITH INCREASE IN SHOWERY PCPN.
THINK THIS SHOULD BE MAINLY SHRA WITH BL SLOW TO COOL. BY WED NIGHT
EXPECT COLD POOL TO OVERTAKE CWA WITH H85 TEMPS DROPPING TO ARND
-8C. WITH MOISTURE EXTENDING UP TO NEAR H6...STEEP LLVL LAPSE
RATES...AND HELP FROM TERRAIN...HAVE CODED UP LKLY POPS ACROSS THE
AREA WHICH WILL TAKE THE FORM OF SHSN. WILL KEEP MOST OF ACCUM
ACROSS THE HIGH TERRAIN FOR NOW...WITH A COUPLE INCHES CODED UP.
HAVE TEMPS DROPPING EITHER SIDE OF FRZ OUTSIDE OF THE MTNS...WITH
20S IN THE HIGH TERRAIN. SAME STORY HOLDS FOR THU WITH LAPSE RATES
AND CONV OVERTURNING PLAYING MORE OF A FACTOR IN KEEPING SHOWERY
PCPN GOING. HAVE UNDERCUT GUIDANCE FOR HIGHS WITH ABUNDANCE OF LLVL
MOISTURE ARND. OPENED UP A SPREAD FOR SN VS RA...ALLOWING MID 30S
FOR SN AND UPR 30S FOR MIX. NOT EXPECTING ANY ACCUM DURING THE DAY
THU ASIDE FROM THE HIGH TERRAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVEL FLOW TRANSITIONS TO POSITIVE PNA PATTERN EARLY ON AS
EASTERN CONUS TROUGH AMPLIFIES IN RESPONSE TO RIDGE AMPLIFICATION
OVER THE ROCKIES THROUGH FRI.

SECOND REINFORCEMENT OF COLDER AIR BEHIND EARLY WEEK SYSTEM ARRIVES
RIGHT AT THE START OF THE PERIOD...BUT A SERIES OF UPPER LEVEL LOWS
ROTATING THROUGH THE L/W EASTERN CONUS TROUGH KEEP THE COOLING TREND
GOING RIGHT ON THROUGH THE WEEKEND.  MODELS DIFFER ON TIMING AND
PLACEMENT OF UPPER LOWS BUT IT LOOKS LIKE ATMOSPHERE IS WASTING NO
TIME MOVING INTO LATE WINTER / EARLY SPRING MODE...WHEN SUCH
FEATURES TEND TO ABOUND.  THIS IS ALSO A VERY TRICKY PATTERN FOR THE
MODELS TO HANDLE AS IS SHOWN BY INCREASING DIVERGENCE OF SOLUTIONS
THROUGH THE END OF THE PERIOD.

MODELS ARE MOST GENEROUS WITH MOISTURE AND LIFT EARLY ON IN THE WRAP
AROUND LAKE ENHANCED UPSLOPE FLOW AND DEEPEST OF THE UPPER LEVEL
LOWS TO IMPACT THE AREA THIS PERIOD.  AS SUCH...HAVE BEST
ACCUMULATIONS WED NT INTO THU AND EVEN THAT IS JUST LIGHT
ACCUMULATIONS AND MAINLY IN THE MOUNTAINS.  FROM THERE...W TO NW
FLOW DOMINATES SFC AND ALOFT...WITH LIGHT UPSLOPE SNOW SHOWERS.

BLENDED IN LATEST HPC/CONSALL FOR MOST TEMPERATURES WITH LITTLE
CHANGE NEEDED FROM PREVIOUS...AND SLIGHT COOLING TREND CONTINUING ON
FAY 7.

LOW HEIGHTS IN LATE WINTER YIELD A DIURNAL SIGNATURE TO POPS AND
PRECIPITATION TYPE DAYS 5-7.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL CONTINUE THIS AFTERNOON THROUGH THE FIRST HALF
OF THE NIGHT BEFORE GRADUALLY LOWERING CLOUDS SPREAD INTO THE AREA
DURING THE EARLY MORNING HOURS AHEAD OF THE NEXT APPROACHING
FRONTAL SYSTEM. PRECIPITATION WILL BEGIN IN THE SOUTH BETWEEN 10Z
AND 12Z THEN SPREAD NORTH TO COVER THE STATE BY 15Z. LIGHT FREEZING
RAIN IS POSSIBLE IN BOTH KBKW AND KELK TOMORROW MORNING WITH
HEAVIER ICING ACCUMULATIONS POSSIBLE TO THE EAST ALONG THE
MOUNTAIN RIDGES. SOUTH TO SOUTHEASTERLY WINDS WILL INCREASE
OVERNIGHT BECOMING QUITE STRONG AT RIDGE LEVEL AND ABOVE TUE
MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE...MODERATE.

ALTERNATE SCENARIOS: TIMING OF CLOUD DECK EARLY THIS MORNING AND
THE ONSET OF PRECIPITATION COULD VARY AS COULD THE SPATIAL EXTENT
AND DURATION OF THE FREEZING RAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR POSSIBLE WEDNESDAY THROUGH THURSDAY...MAINLY IN THE MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
     FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...JMV
SHORT TERM...30
LONG TERM...TRM
AVIATION...JR
Hazardous weather outlook, Feb 25, 4:36 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EST MON FEB 25 2013

WVZ046-047-260945-
POCAHONTAS-RANDOLPH-
436 AM EST MON FEB 25 2013

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.
THIS MAY WARRANT WIND ADVISORIES IF CONFIDENCE INCREASES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.
THIS MAY WARRANT WIND ADVISORIES IF CONFIDENCE INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-260945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
436 AM EST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>037-260945-
RALEIGH-FAYETTE-NICHOLAS-
436 AM EST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.
THIS MAY WARRANT WIND ADVISORIES IF CONFIDENCE INCREASES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POSSIBILITY OF FREEZING RAIN LATE MONDAY NIGHT INTO
TUESDAY IN THE FAR EASTERN PORTIONS OF RALEIGH...FAYETTE...AND
NICHOLAS COUNTIES. IF CONFIDENCE INCREASES...THEN WINTER WEATHER
HEADLINES MAY BE NEEDED.

STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.
THIS MAY WARRANT WIND ADVISORIES IF CONFIDENCE INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-034-260945-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
436 AM EST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG GUSTY WINDS ARE POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY.
THIS MAY WARRANT WIND ADVISORIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG GUSTY WINDS ARE POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY.
THIS MAY WARRANT WIND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-260945-
WEBSTER-
436 AM EST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.
THIS MAY WARRANT WIND ADVISORIES IF CONFIDENCE INCREASES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.
THIS MAY WARRANT WIND ADVISORIES IF CONFIDENCE INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:15 PM ESTIce Storm WarningRLX27 hr
Feb 25, 3:15 PM ESTFreezing Rain AdvisoryRLXMcDowell, Wyoming20 hr

Nearby

Wind Advisories in West Virginia, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.